MAUDE Adverse Event Report: MPRI ARCTIC FRONT ADVANCE PRO¿ CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

MPRI ARCTIC FRONT ADVANCE PRO¿ CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number AFAPRO28
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nerve Damage (1979)
Date of Event 01/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a procedure involving the catheter, a phrenic nerve injury occurred.The phrenic nerve capture was lost at 83 seconds and -47 degrees during the freezing of the right superior pulmonary vein (rspv).Despite attempts to stimulate the phrenic nerve 30 minutes post-procedure, stimulation was unsuccessful.The patient was under general anesthesia, and due to these complications, the case was aborted.The patient was unexpectedly hospitalized for monitoring of the phrenic nerve. no further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product event summary: the data files and afapro28 balloon catheter with lot number 18977 were returned and analyzed.The case file was not received.In the fault file, the following fault message was found on the reported event date: n-163 the system has detected a stuck stop button on the front control panel.The phrenic nerve capture was lost issue cannot be saved in a data file.Visual inspection of the balloon catheter was performed and no anomalies were identified during external visual inspection of the balloon, shaft, and handle segments.The catheter smart chip data was downloaded and reviewed.Data indicated the catheter was used for 5 applications on the reported event date.The catheter was recognized and passed the electrical integrity verifications and performance test.The catheter completed the inflation, ablation, and thawing phases with no console system notices generated.No performance issues were identified.All pressure and flow were in range and temperature curve had no oscillation or overshoot.Deflection testing (lever pushed to the forward and backward position) was performed, the shaft re-act as initially intended.No kinks were identified on the shaft and after dissection, the pull wires were also intact.In conclusion, the reported phrenic nerve capture issue occurred during the case and there is no indication of a relation of the adverse event to the performance and malfunction of the product.The balloon catheter passed the return product inspection.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ARCTIC FRONT ADVANCE PRO¿ CARDIAC CRYOABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer (Section G)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21307593
Report Number2649622-2025-03375
Device Sequence Number8020291
Product Code OAE
UDI-Device Identifier00763000707781
UDI-Public00763000707781
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
P100010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/16/2025
Device Model NumberAFAPRO28
Device Catalogue NumberAFAPRO28
Device Lot Number18977
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2025
Supplement Date Received by Manufacturer02/14/2025
Initial Report FDA Received Date02/04/2025
Supplement Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age77 YR
Patient SexFemale